Alert archive / Washington / Heavy Snow Warnings in 2007

Heavy Snow Warning 2, NWS Spokane, WA

January 11, 20076 counties in Washington; Kootenai County, Lewis County, Nez Perce County, Idaho

NWS Spokane, WA issued this heavy snow warning at Jan 11, 2007, 1:49 AM PST for 6 counties in Washington; Kootenai County, Lewis County, Nez Perce County, Idaho. It was in force for 7 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 11, 2007, 1:49 AM PST (09:49 UTC)
Expired
Jan 11, 2007, 9:00 AM PST
In force
7 hr
Issued by
NWS Spokane, WA

Counties Kootenai County, ID, Lewis County, ID, Nez Perce County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA

The radar

The Spokane radar (KOTX), 55 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 3:00 AM PSTHEAVY SNOW 6Nw Spokane, WA
Jan 11, 4:00 AM PSTHEAVY SNOW 6.64 Wnw Airway Heights, WA
Jan 11, 4:05 AM PSTHEAVY SNOW 7Green Acres, WA
Jan 11, 5:10 AM PSTHEAVY SNOW 5.5Hauser, ID
Jan 11, 7:30 AM PSTHEAVY SNOW 7Winchester, IDLEWIS 2 COOP 3950 FEET
Jan 11, 8:00 AM PSTHEAVY SNOW 56 Nnw Spokane, WA2000 FEET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KOTX 110949
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
149 AM PST THU JAN 11 2007

...SNOW ADVISORY IN EFFECT UNTIL 4 AM...

.THE COMBINATION OF AN UNSTABLE ATMOSPHERE AND A WEAK WEATHER
DISTURBANCE MOVING THROUGH THE FORECAST AREA WILL RESULT IN
NUMEROUS ...SOMETIMES HEAVY SNOW SHOWERS.

IDZ002-WAZ035-036-111700-
/O.UPG.KOTX.SN.Y.0005.000000T0000Z-070111T1200Z/
/O.NEW.KOTX.HS.W.0002.070111T0949Z-070111T1700Z/
COEUR DALENE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...
GRAND COULEE...COULEE CITY...SPOKANE
149 AM PST THU JAN 11 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...
...SNOW ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE
SNOW ADVISORY IS NO LONGER IN EFFECT. 

A VERY UNSTABLE AIRMASS COMBINED WITH A SLOW MOVING FRONT WILL
CONTINUE TO BRING PERIODS OF HEAVY SNOW THE SPOKANE AND COEUR
DALENE AREA AS WELL AS EASTERN PORTIONS OF THE COLUMBIA BASIN
THROUGH EARLY THIS MORNING. SNOWFALL ACCUMULATIONS WILL VARY
WIDELY WITH ANYWHERE FROM 5 TO 9 INCHES OF SNOW POSSIBLE ALONG A
LINE FROM COEUR DALENE TO SPOKANE TO WILBUR...WITH LESSER AMOUNTS
EXPECTED ACROSS SOUTHERN PORTIONS OF SPOKANE AND LINCOLN COUNTIES. 

ADDITIONALLY...NORTHEAST WINDS OF 10 TO 20 MPH WILL DEVELOP THIS
MORNING RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW OVER OPEN
AREAS.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ027-111700-
/O.EXB.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER
149 AM PST THU JAN 11 2007

...SNOW ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

THE COMBINATION OF AN UNSTABLE AIR MASS AND WEAK UPSLOPE FLOW INTO
THE CAMAS PRAIRIE WILL RESULT IN PERSISTENT SNOW SHOWERS THROUGH
THE MORNING. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED
TO IMPACT THE TOWNS OF WINCHESTER AND CRAIGMONT. 


$$

IDZ003-WAZ033-111700-
/O.EXT.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PULLMAN
149 AM PST THU JAN 11 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. 

THE COMBINATION OF A VERY UNSTABLE UPPER LEVEL LOW AND A SLOW
MOVING COLD FRONT WILL COMBINE TO BRING PERSISTENT SNOW SHOWERS TO
THE PALOUSE THROUGH THE MORNING. SNOWFALL ACCUMULATIONS OF 1 TO 3
INCHES ARE GENERALLY EXPECTED WITH HEAVIER AMOUNTS POSSIBLE NORTH
OF A LINE FROM COLFAX TO POTLATCH. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ001-004-WAZ037-111700-
/O.EXT.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
149 AM PST THU JAN 11 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. 

SNOW WILL BE COMING TO AN END LATER THIS MORNING AS A DRY ARCTIC
FRONT MOVES INTO THE AREA. BEFORE THAT TIME UP TO ANOTHER 1 TO 2
INCHES OF SNOW IS POSSIBLE ACROSS SOUTHERN SECTIONS OF STEVENS AND
PEND OREILLE...AND BONNER COUNTIES AS WELL AS MUCH OF SHOSHONE
COUNTIES. THE ADDITIONAL SNOWS WILL IMPACT THE TOWNS OF DEER
PARK...SPIRIT LAKE...AND FORD. 

NORTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE ALSO
POSSIBLE FROM SANDPOINT TO SPIRIT LAKE...RESULTING IN AREAS OF
BLOWING AND DRIFTING SNOW. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000
WWUS46 KOTX 111126
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
326 AM PST THU JAN 11 2007


IDZ001-WAZ037-111230-
/O.CAN.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
326 AM PST THU JAN 11 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE SNOW
ADVISORY. 

RADAR RETURNS HAVE GENERALLY MOVED SOUTH OF THE AREA...WITH JUST
SNOW SHOWERS AND FLURRIES EXPECTED ACROSS THE SOUTHERN PORTIONS OF
THE AREA THROUGH THE EARLY PORTIONS OF THE MORNING. LITTLE
ADDITIONAL ACCUMULATION IS EXPECTED THIS MORNING.

$$

IDZ027-111700-
/O.UPG.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/
/O.EXA.KOTX.HS.W.0002.000000T0000Z-070111T1700Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER
326 AM PST THU JAN 11 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...
...SNOW ADVISORY NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE
SNOW ADVISORY IS NO LONGER IN EFFECT. 

THE COMBINATION OF AN UNSTABLE AIR MASS AND WEAK UPSLOPE FLOW
INTO THE CAMAS PRAIRIE WILL RESULT IN PERSISTENT SNOW SHOWERS
THROUGH THE MORNING. SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE
EXPECTED TO IMPACT THE TOWNS OF WINCHESTER AND CRAIGMONT.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ002-WAZ035-036-111700-
/O.CON.KOTX.HS.W.0002.000000T0000Z-070111T1700Z/
COEUR DALENE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...
GRAND COULEE...COULEE CITY...SPOKANE
326 AM PST THU JAN 11 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

A VERY UNSTABLE AIRMASS COMBINED WITH A SLOW MOVING FRONT WILL
CONTINUE TO BRING PERIODS OF HEAVY SNOW THE SPOKANE AND COEUR
DALENE AREA AS WELL AS EASTERN PORTIONS OF THE COLUMBIA BASIN
THROUGH EARLY THIS MORNING. SNOWFALL ACCUMULATIONS WILL VARY
WIDELY WITH ANYWHERE FROM 5 TO 9 INCHES OF SNOW POSSIBLE ALONG A
LINE FROM COEUR DALENE TO SPOKANE TO WILBUR...WITH LESSER
AMOUNTS EXPECTED ACROSS SOUTHERN PORTIONS OF SPOKANE AND LINCOLN
COUNTIES.

ADDITIONALLY...NORTHEAST WINDS OF 10 TO 20 MPH WILL DEVELOP THIS
MORNING RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW OVER OPEN
AREAS.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ003-WAZ033-111700-
/O.CON.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PULLMAN
326 AM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

THE COMBINATION OF A VERY UNSTABLE UPPER LEVEL LOW AND A SLOW
MOVING COLD FRONT WILL COMBINE TO BRING PERSISTENT SNOW SHOWERS
TO THE PALOUSE THROUGH THE MORNING. SNOWFALL ACCUMULATIONS OF
1 TO 3 INCHES ARE GENERALLY EXPECTED WITH HEAVIER AMOUNTS
POSSIBLE NORTH OF A LINE FROM COLFAX TO POTLATCH.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ004-111700-
/O.CON.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
326 AM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

SNOW WILL BE COMING TO AN END LATER THIS MORNING AS A DRY ARCTIC
FRONT MOVES INTO THE AREA. BEFORE THAT TIME UP TO ANOTHER 1 TO
2 INCHES OF SNOW IS POSSIBLE ACROSS SOUTHERN SECTIONS OF STEVENS
AND PEND OREILLE...AND BONNER COUNTIES AS WELL AS MUCH OF
SHOSHONE COUNTIES. THE ADDITIONAL SNOWS WILL IMPACT THE TOWNS OF
DEER PARK...SPIRIT LAKE...AND FORD.

NORTHEAST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE ALSO
POSSIBLE FROM SANDPOINT TO SPIRIT LAKE...RESULTING IN AREAS OF
BLOWING AND DRIFTING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KOTX 111347
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
547 AM PST THU JAN 11 2007

IDZ002-WAZ036-111500-
/O.CAN.KOTX.HS.W.0002.000000T0000Z-070111T1700Z/
COEUR DALENE AREA-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
SPOKANE
547 AM PST THU JAN 11 2007

...HEAVY SNOW WARNING IS CANCELLED...

THE BANDS OF HEAVY SNOW WHICH IMPACTED THE SPOKANE
AND COEUR DALENE AREA EARLIER THIS MORNING HAS SHIFTED SOUTHWEST
OF THE AREA. THUS THE NATIONAL WEATHER SERVICE IN SPOKANE HAS
ENDED THE HEAVY SNOW WARNING.

$$

IDZ004-111500-
/O.CAN.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
547 AM PST THU JAN 11 2007

...SNOW ADVISORY IS CANCELLED...

BANDS OF MODERATE TO HEAVY SNOW HAVE SHIFTED OUT OF THE CENTRAL
IDAHO PANHANDLE MOUNTAINS FOR THE MORNING. THUS THE NATIONAL
WEATHER SERVICE IN SPOKANE HAS ENDED THE SNOW ADVISORY.

$$

WAZ035-111700-
/O.CON.KOTX.HS.W.0002.000000T0000Z-070111T1700Z/
UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY
547 AM PST THU JAN 11 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

A VERY UNSTABLE AIRMASS COMBINED WITH A SLOW MOVING FRONT WILL
CONTINUE TO BRING PERIODS OF MODERATE TO HEAVY SNOW TO EASTERN
PORTIONS OF THE COLUMBIA BASIN THROUGH EARLY MORNING. ADDITIONAL
SNOWFALL ACCUMULATIONS NORTH OF I 90 AND RITZVILLE WILL RANGE
FROM 1 TO 2 INCHES BEFORE ENDING BY MID MORNING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ027-111700-
/O.CON.KOTX.HS.W.0002.000000T0000Z-070111T1700Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER
547 AM PST THU JAN 11 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

THE COMBINATION OF AN UNSTABLE AIR MASS AND WEAK UPSLOPE FLOW
INTO THE CAMAS PRAIRIE WILL RESULT IN PERSISTENT SNOW SHOWERS
THROUGH THE MORNING. ADDITIONAL SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES
ARE EXPECTED TO IMPACT THE TOWNS OF WINCHESTER AND CRAIGMONT.
LIGHTER AMOUNTS ARE EXPECTED TO ACCUMULATE IN THE CLEARWATER
VALLEY. 

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ003-WAZ033-111700-
/O.CON.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PULLMAN
547 AM PST THU JAN 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

THE COMBINATION OF A VERY UNSTABLE UPPER LEVEL LOW AND A SLOW
MOVING COLD FRONT WILL COMBINE TO BRING PERSISTENT SNOW SHOWERS
TO THE PALOUSE THROUGH THE MORNING. ADDITIONAL SNOWFALL
ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KOTX 111702
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
902 AM PST THU JAN 11 2007



WAZ035-111815-
/O.EXP.KOTX.HS.W.0002.000000T0000Z-070111T1700Z/
UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY
902 AM PST THU JAN 11 2007

...HEAVY SNOW WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

THE HEAVY SNOW WARNING WILL EXPIRE AT 9 AM PST THIS MORNING.
STEADY SNOW HAS TAPERED OFF TO ISOLATED SNOW SHOWERS. BREEZY WINDS
FOR THE REMAINDER OF THE DAY WILL CREATE LOCAL BLOWING AND
DRIFTING OF EXISTING SNOW. 

$$

IDZ027-111815-
/O.EXP.KOTX.HS.W.0002.000000T0000Z-070111T1700Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER
902 AM PST THU JAN 11 2007

...HEAVY SNOW WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

THE HEAVY SNOW WARNING WILL EXPIRE AT 9 AM PST THIS MORNING.
SCATTERED SNOW SHOWERS WITH LOCALLY A FURTHER 1 OR 2 INCHES OF
ACCUMULATION WILL CONTINUE UNTIL NOON...BUT WIDESPREAD
ACCUMULATING SNOW HAS ENDED. BREEZY CONDITIONS WILL CREATE LOCAL
BLOWING AND DRIFTING OF EXISTING SNOW. 

$$

IDZ003-WAZ033-111815-
/O.EXP.KOTX.SN.Y.0005.000000T0000Z-070111T1700Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PULLMAN
902 AM PST THU JAN 11 2007

...SNOW ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. ISOLATED
SNOW SHOWERS WILL CONTINUE UNTIL AROUND 11 AM...BUT WIDESPREAD
ACCUMULATING SNOW HAS ENDED. BREEZY CONDITIONS WILL DEVELOP THIS
AFTERNOON WHICH WILL CREATE LOCAL BLOWING AND DRIFTING OF EXISTING
SNOW.  

$$

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this heavy snow warning went out at Jan 10, 10:48 PM PST, 3 hours 1 minute earlier.

Area forecast discussion, Jan 10, 10:48 PM PST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1048 PM PST WED JAN 10 2007

.SYNOPSIS...AN ARCTIC AIRMASS WILL INVADE THE INLAND NORTHWEST
BEGINNING THIS EVENING. THE COLD AIRMASS WILL LIKELY PERSIST OVER THE
INLAND NORTHWEST THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...
ANOTHER UPDATE TO EXPAND THE SNOW ADVISORY INTO THE UPPER BASIN
THROUGH THE NIGHT AND CONTINUE THE ADVISORY FOR THE AREAS WHERE IT
HAS ALREADY BEEN ISSUED. KOTX RADAR IS STILL SHOWING SOME IMPRESSIVE
RETURNS AS THE LOW CONTINUES TO SPIN PRACTICALLY RIGHT OVER HEAD.
ALSO WE STILL HAVE TO DEAL WITH THE ARCTIC BOUNDARY COMING
THROUGH LATER THIS EVENING...WHICH SHOULD BRING ANOTHER BRIEF BUT
PRETTY GOOD SHOT OF PRECIPITATION TO THE AREA. THEN THE ATMOSPHERE
STABILIZES RAPIDLY AS THE COLDER AIR MOVES INTO PLACE. SNOW
REPORTS AROUND THE REGION HAVE FLUCTUATED WIDELY AS IS THE NATURE
OF CONVECTIVE SHOWERS. IN SPOKANE REPORTS RANGE FROM LESS THAN 1/2
INCH TO OVER 5 INCHES OF FLUFFY SNOW NEAR THE AIRPORT. SNOW
RATIOS ARE RUNNING BETWEEN 15-20 TO 1 SO IT HASNT TAKEN MUCH QPF
TO GENERATE THE SNOW TOTALS. /TOBIN

&&

.AVIATION...SCATTERED SNOW SHOWERS...HEAVY AT TIMES WILL CONTINUE
ACROSS THE EASTERN ZONES. ROUGHLY EAST OF A LINE FORM COULEE DAMN TO
NEAR DAYTON WASHINGTON. THIS WILL RESULT IN LOCAL MVFR-IFR
CONDITIONS AT TIMES THROUGH 12Z. CONDITIONS ARE EXPECTED TO
FLUCTUATE RAPIDLY WITH THESE PASSING CONVECTIVE CELLS. IN ADDITION
A BAND OF SNOW WILL LIKELY DEVELOP ALONG AN ARCTIC FRONTAL
BOUNDARY OVER NORTHERN WASHINGTON 09Z-12Z...BEFORE SAGGING SOUTH
TOWARDS THE SOUTHERN BASIN NEAR 15Z. CIGS/VISIBILITIES WILL LOWER
TO MVFR OR LOWER IN SNOW SHOWERS. BEHIND THE ARCTIC FRONT...GUSTY
N-NE WINDS WILL DEVELOP ESPECIALLY AT KCOE/KGEG/KMWH. TOBIN

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        12  14  -1  14   1  17 /  80  10   0   0   0  10
COEUR DALENE   9  12   1  14   2  17 /  80  10   0   0   0  10
PULLMAN        16  19   2  15  -4  18 /  80  30   0   0   0  10
LEWISTON       22  27  10  21   7  24 /  80  40   0   0   0  10
COLVILLE        9  13  -5  13  -3  16 /  70  10   0   0   0  10
SANDPOINT       6  12  -6  14  -2  17 /  80  10   0   0   0  10
KELLOGG         6  10  -3  15   2  18 /  70  20   0   0   0  10
MOSES LAKE     18  21   9  18   6  21 /  30  20   0   0   0  10
WENATCHEE      18  21   7  17   7  20 /  30  20   0   0   0  10
OMAK           10  10   1  13  -3  17 /  40  10   0   0   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SNOW ADVISORY UNTIL 4 AM PST THURSDAY FOR CENTRAL PANHANDLE
     MOUNTAINS...NORTHERN PANHANDLE.

     SNOW ADVISORY UNTIL 4 AM PST THURSDAY FOR COEUR DALENE AREA...
     IDAHO PALOUSE.

WA...SNOW ADVISORY UNTIL 4 AM PST THURSDAY FOR NORTHEAST MOUNTAINS.

     SNOW ADVISORY UNTIL 4 AM PST THURSDAY FOR SPOKANE AREA...
     WASHINGTON PALOUSE.

     SNOW ADVISORY UNTIL 4 AM PST THURSDAY FOR UPPER COLUMBIA BASIN.

&&
Hazardous weather outlook, Jan 10, 10:58 PM PST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1058 PM PST WED JAN 10 2007

IDZ001>004-WAZ033-035>037-120700-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS
1058 PM PST WED JAN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SNOW ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY FOR NORTH
     IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
     PALOUSE...CENTRAL PANHANDLE MOUNTAINS...WASHINGTON
     PALOUSE...UPPER COLUMBIA BASIN...SPOKANE AREA...NORTHEAST
     MOUNTAINS

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TONIGHT

A VERY COLD AND UNSTABLE UPPER LEVEL LOW WILL MOVE INTO EASTERN
WASHINGTON AND NORTH IDAHO THROUGH TONIGHT. THIS WILL RESULT IN
SCATTERED SNOW SHOWERS FOR MOST LOCATIONS. ALTHOUGH WIDESPREAD HEAVY SNOWS
ARE NOT EXPECTED...PERSISTENT SHOWERS OVER ANY ONE AREA COULD LEAD
TO SIGNIFICANT SNOWFALL AMOUNTS.

ADDITIONALLY AN ARCTIC AIRMASS WILL SURGE INTO EASTERN WASHINGTON
AND NORTH IDAHO LATER TONIGHT...PLUNGING TEMPERATURES AND BRINGING
GUSTY WINDS TO THE PURCELL TRENCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLD ARCTIC AIR IS EXPECTED TO PERSIST OVER THE INLAND NORTHWEST
THROUGH AT LEAST THE WEEKEND. TEMPERATURES IN THIS CHILLY AIRMASS
WILL GENERALLY BE 10 TO 15 DEGREES COOLER THAN SEASONAL NORMALS.
BRISK CONDITIONS FROM THE INITIAL SURGE OF COLD AIR WILL ALSO
RESULT IN BELOW ZERO WIND CHILLS BETWEEN ON THURSDAY AND THURSDAY
NIGHT. THE COLDEST CONDITIONS WILL IMPACT THE OKANOGAN VALLEY TO
THE WATERVILLE PLATEAU AS WELL AS PORTIONS OF NORTH IDAHO FROM
SANDPOINT TO COEUR DALENE.

IDZ026-027-WAZ031-032-034-038-041>044-120700-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
MOSES LAKE AREA-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...REPUBLIC...INCHELIUM...
WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...OMAK...
OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1058 PM PST WED JAN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

A VERY COLD AND UNSTABLE UPPER LEVEL LOW WILL MOVE INTO EASTERN
WASHINGTON AND NORTH IDAHO THROUGH TONIGHT. THIS WILL RESULT IN
SCATTERED SNOW SHOWERS FOR MOST LOCATIONS. ALTHOUGH WIDESPREAD HEAVY SNOWS
ARE NOT EXPECTED...PERSISTENT SHOWERS OVER ANY ONE AREA COULD LEAD
TO SIGNIFICANT SNOWFALL AMOUNTS.

ADDITIONALLY AN ARCTIC AIRMASS WILL SURGE INTO EASTERN WASHINGTON
AND NORTH IDAHO LATER TONIGHT...PLUNGING TEMPERATURES AND BRINGING
GUSTY WINDS TO THE OKANOGAN VALLEY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLD ARCTIC AIR IS EXPECTED TO PERSIST OVER THE INLAND NORTHWEST
THROUGH AT LEAST THE WEEKEND. TEMPERATURES IN THIS CHILLY AIRMASS
WILL GENERALLY BE 10 TO 15 DEGREES COOLER THAN SEASONAL NORMALS.
BRISK CONDITIONS FROM THE INITIAL SURGE OF COLD AIR WILL ALSO
RESULT IN BELOW ZERO WIND CHILLS BETWEEN ON THURSDAY AND THURSDAY
NIGHT. THE COLDEST CONDITIONS WILL IMPACT THE OKANOGAN VALLEY TO
THE WATERVILLE PLATEAU AS WELL AS PORTIONS OF NORTH IDAHO FROM
SANDPOINT TO COEUR DALENE.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 5:42 PM PSTSnow AdvisoryOTXAdams, Douglas, Grant, Lincoln, Okanogan, Pend Oreille and 3 more15 hr

Nearby

Heavy Snow Warnings in Washington, 2007Heavy Snow Warnings in Idaho, 2007Every heavy snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.